MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH CONICAL EXTRACTION SCREW FOR 2.7MM & 3.5MM CORTEX SCREWS; EXTRACTOR

OBERDORF SYNTHES PRODUKTIONS GMBH CONICAL EXTRACTION SCREW FOR 2.7MM & 3.5MM CORTEX SCREWS; EXTRACTOR
Catalog Number 309.52
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is company representative.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported on an unknown date that during an unknown surgery, when removing the distal screws, it was broken.When trying to place it on the head of the screw to be removed and when activating the motor, the tip is split which cannot be recovered.It was unknown that the surgery was delayed or completed successfully.The patient outcome was unknown.Concomitant device reported: unknown screw (part # unknown, lot # unknown, quantity unknown).This complaint involves one (1) device.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The procedure was successfully completed after removing the material the patient had implanted.The removal screw that was broken was replaced with lfn nail material to finish removing the screw.There was no surgical consequence.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part number: 309.520, lot number: 5l83025, manufacturing site: bettlach, release to warehouse date: september 19, 2019.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CONICAL EXTRACTION SCREW FOR 2.7MM & 3.5MM CORTEX SCREWS
Common Device Name
EXTRACTOR
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10022254
Report Number8030965-2020-03290
Device Sequence Number3116371
Product Code HWB
UDI-Device Identifier07611819018440
UDI-Public(01)07611819018440
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309.52
Device Lot Number5L83025
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/20/2020
Supplement Date Received by Manufacturer05/12/2020
06/17/2020
Initial Report FDA Received Date05/04/2020
Supplement Report FDA Received Date05/22/2020
06/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXTRACT-SCREW CONI F/SCR Ø2.7 3.5+4; UNK - SCREWS: TRAUMA
Patient Age26 YR
Patient Weight87